Heavy Snow, Dallam
- When
- November 13, 6:00 AM CST to 6:00 PM CST
- Where
- Dallam forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
A low pressure system in the upper atmosphere over the southwestern states approached the Texas panhandle while cold and moist air pushed south and southwest into the Texas panhandle. and the southern part of Amarillo reported four inches.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A low pressure system in the upper atmosphere over the southwestern states approached the Texas panhandle while cold and moist air pushed south and southwest into the Texas panhandle. Heavy snow fell across mainly the western and central sections of the Texas panhandle where Dalhart and Channing reported four inches...Masterson and Dumas reported four inches...Amarillo and five miles northwest of Amarillo reported four to five inches...Vega reported five to six inches...northwest and north of Dawn reported four inches...and the southern part of Amarillo reported four inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 13, 4:52 AM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
452 AM CST SAT NOV 13 2004
.DISCUSSION...
MADE FEW CHANGES TO PREVIOUS PACKAGE. HAVING SECOND THOUGHTS ABOUT
THE ABUNDANT SNOW FALL FOR TODAY. DEW POINTS STAYING RELATIVELY
WARM/CONSTANT DUE TO PERSISTENT EASTERLY SURFACE WINDS. SURFACE NOT
ABLE TO ADVECT IN DRIER AIR UNLESS A MORE NORTHERLY COMPONENT
BEGINS TO FORM. OR...IF ATMOSPHERE COULD START SQUEEZING OUT SOME
PRECIP THEN COOLING WOULD TAKE PLACE. OBS IN NW PORTION OF
PANHANDLES JUST NOW SHOWING SNOW...WITH NORTH EASTERN NEW MEXICO
ALSO COMING IN WITH REPORTS OF SNOW. SO APPEARS ALL HOPE IS NOT YET
LOST...JUST LOOKS LIKE TIMING IS ABOUT 4-6 HOURS TO FAST. 6Z MESOETA
COMING IN A LITTLE SLOWER THAN GFS AND NGM WHICH HAS BEEN THE
GENERAL PATTERN OVER THE LAST FEW MODEL RUNS. ORIGINALLY THOUGHT
ETA WAS TOO SLOW...BUT NOW IT APPEARS ETA HAS BETTER HANDLE ON
TIMING. GOOD NEWS IS ALL MODELS STILL PUMPING IN SNOW ACCUMULATIONS
OF 4-5 INCHES NEAR AMARILLO...WITH HIGHER AMOUNTS TO THE WEST. GFS
REMAINS THE STRONGEST OF THE MODELS BUT WITH EACH SNOW-LESS HOUR
THAT GOES BY THAT SOLUTION IS LOOKING LESS AND LESS LIKELY. FORECAST
SOUNDINGS INDICATE THE ATMOSPHERE WILL BECOME HIGHLY SATURATED UP TO
200MB AROUND 15Z...THINKING COLDER DRIER AIR IN THE MID TO UPPER
LEVEL WILL ENTRAIN DOWN TO THE SURFACE AS THE COLUMN BECOMES MOIST.
THAT WOULD MEAN THE HEAVIEST SNOW WILL FALL SOMETIME AFTER NOON.
SO...KEPT HEAVY SNOW WARNING AND SNOW ADVISORY AS IS.
AFTER TODAY...AGAIN STUCK WITH PREVIOUS THINKING THAT UPPER LOW
WILL DRIFT TOWARD MEXICO ON SUNDAY. WARM AIR ADVECTION IN LOW AND
MID LEVELS SHOULD CHANGE ANY PRECIP INTO RAIN AFTER SUNDAY MORNING.
CONTINUED TROPICAL MOISTURE FEED FROM UPPER LOW WILL KEEP CLOUDY
SKIES THROUGH NEXT WEEK...AND CHANCE POPS IN THE FORECAST UP UNTIL
TUESDAY. MODELS THEN DIVERGE SLIGHTLY ON THE EJECTION TIMING OF
UPPER LOW. DGEX RUNNING A LITTLE FASTER THAN GFS AT THIS TIME...BUT
MODELS AGREE THAT LOW WILL STAY SOUTH OF PANHANDLES. EURO PULLS THE
LOW DIRECTLY OVER PANHANDLES ON WEDS AND THROUGH THE AREA BY
THURSDAY. THINKING WITH EITHER THE MORE EASTERLY PROGRESSION OF THE
GFS/DGEX OR NORTHEASTERLY PROGRESSION OF THE EURO SLIGHT CHANCE
POPS ARE IN ORDER...AND UPPED POPS TO CHANCE LEVELS IN THE SOUTHERN
PANHANDLES. BY THURSDAY THROUGH REST OF FORECAST PERIOD LOST
CONFIDENCE IN MODEL SOLUTIONS WITH THE SPLIT FLOW PATTERN. GFS AND
EURO ARE PICKING UP ON SHORT WAVE DISTURBANCES THAT COULD PASS
THROUGH PANHANDLES ON FRIDAY...BUT LEFT A DRY FORECAST THINKING
SHORT WAVES WILL NOT DROP AS FAR SOUTH AS PROJECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 37 29 39 31 / 80 80 50 50
BEAVER 39 29 40 33 / 80 80 40 50
BOISE CITY 35 26 37 29 / 80 80 40 50
BORGER 38 30 39 33 / 80 80 50 50
BOYS RANCH 37 28 38 32 / 80 80 50 50
CANYON 37 29 39 31 / 80 80 60 60
CLARENDON 39 31 42 35 / 80 80 60 60
DALHART 35 27 37 30 / 80 80 40 50
GUYMON 37 28 38 32 / 80 80 40 50
HEREFORD 35 29 38 31 / 80 80 60 60
LIPSCOMB 39 30 43 33 / 80 80 40 50
PAMPA 38 31 40 32 / 80 80 50 50
SHAMROCK 40 32 45 36 / 80 80 50 50
WELLINGTON 40 33 46 37 / 80 80 60 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HEAVY SNOW WARNING IN EFFECT FOR TODAY THROUGH THIS EVENING FOR
TXZ001-002-006-007-011-012-016-017.
SNOW ADVISORY IN EFFECT FOR TODAY THROUGH THIS EVENING FOR
TXZ003>005-008>010-013-018.
OK...HEAVY SNOW WARNING IN EFFECT FOR TODAY THROUGH THIS EVENING FOR
OKZ001-002.
SNOW ADVISORY IN EFFECT FOR TODAY THROUGH THIS EVENING FOR
OKZ003.
&&
15/14TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SAT NOV 13 2004 OKZ001>003-TXZ001>020-131900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SAT NOV 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A HEAVY SNOW WARNING IS IN EFFECT FOR THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THIS EVENING. A SNOW ADVISORY IS ALSO IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE REMAINDER OF THE TEXAS PANHANDLE EXCEPT THE SOUTHEAST SECTIONS THROUGH THIS EVENING. PERIODS OF MODERATE TO HEAVY SNOW WILL SPREAD FROM WEST TO EAST ACROSS MUCH OF THE PANHANDLES THROUGH THIS EVENING. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN THE HEAVY SNOW. .DAYS TWO THROUGH SEVEN... A WINTRY MIX OF PRECIPITATION COULD OCCUR OVER PARTS OF THE PANHANDLES ON SUNDAY AND MONDAY AS ANOTHER COLD UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY PUSHES TOWARDS WEST TEXAS. GOEHRING
The national radar mosaic for the moment the first event began.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425531, 5425532, 5425533, 5425534, 5425535, 5425536, 5425537.